advertisement
Question
Posted by: Sunshine | 2012/04/20

Worried mommy

Hi Doc

I have a 9yr old daughter. She is always been very active bubbly and a bit loud girl. I as her mother never had any real major issues with anything in particular except for the fact that I felt she did quiet apply herself in her school work. She''s in grade 4 this year and it wa suggested she sees the school psychologist. After an assesment I was told that my child has dyslexia and ADHD and wa refer to a child psychiarist. He then assesed her today and confirmed the ADHD but said he''s not conviced of the dyslexia.

My problem is he prescribed Ritilin for her. Now doc I read so many bad reports and articles on this drug. I''m really worried what this drug might do to her short term and long term. She''s to start tommorrow on this but I am scared to give it to her.
I''d really like to know from u and other that have experience what I should expect.

I''m really worried about this
Thank you for our time

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Much depends on WHERE you've been reading those bad reports. The web povides masses of articles, some expert asnd objective and fair, and some ranting by individuals with very large bees in their bonnets, and, to mix my metaphors, busy with axes to grind. Discuss your concerns with the doc who wants to prescribe it.
Anri's comments are really thoughtful and useful, though I'm not sure about the relevance and value of the suggested blood tests ( some GPs and other docs push curious blood tests which are not proved to be useful )
.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2012/04/22

Much depends on WHERE you've been reading those bad reports. The web povides masses of articles, some expert asnd objective and fair, and some ranting by individuals with very large bees in their bonnets, and, to mix my metaphors, busy with axes to grind. Discuss your concerns with the doc who wants to prescribe it.
Anri's comments are really thoughtful and useful, though I'm not sure about the relevance and value of the suggested blood tests ( some GPs and other docs push curious blood tests which are not proved to be useful )
.

Reply to cybershrink
Posted by: Anri | 2012/04/21

I understand your fear. My son (11) also on Ritalin since grade 1. Now on Conserta 36mg per day. At the beginning we also kick against it and try different stuff like IQ and Bio strath. But it really help with his consentration level, but still i struggle with the behaviour side. Our mom''s got alot of challenges.....

The thing with all this Ritalin and ADHD meds......You need to consult a psigiatrist/neurologist at least every 6 months. You need to discuss this with her school teachers to get REGULAR info on her consentration / behaviour when on meds. So when you go for your next appointment you need to give as much info as you can get. Also take the school rapports and some of her school books as well. My child was also tested for dislexia, but that was done by a child neurologist. He also done a EEG to test for epilepsy. You know you get a form of " silent epilepsy" .

They say if a child is diagnosed with ADHD, you need to take him/her for bloodtests for the following as well:
1) thyroid
2) Iron levels
3) Loodvergiftiging (not sure about the english) and also not sure why to test for this .........but yes????
4) allergy levels

One of my challenges is to get my child to eat everything. You need to look at her diet as well, but i do not have an answer for my own child''s eating habbits. He doestnt even eat yogurt with fruit pieces in. He still only eat smooth yogurt.

If your child is on meds, make sure she drink alot of water during the day. Because dehydration on this meds can cause headache and nausea. Let her get into the habbit of taking a water bottle to school.

Another thing:
1) test her eyes and ears. You will be surprise

And ask the teacher that she sit in front in the class and not next to a window where she can look out.

One of the teachers gave my child a little piece of prestic to role around in his fingers while he is giving the class. You can even give her one of those little " stress balls" 

I am not an expert, but this is really trial and error and VERY IMPORTANT to make regular appointments at the doc. If your child is not on the right dose that can also have an effect.

Any way....good luck!!!!

Reply to Anri

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement